Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

July 1, 2011Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 1, 2011, 3:25 PM EDT for Brevard County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2011, 3:25 PM EDT (19:25 UTC)
Expired
Jul 1, 2011, 4:15 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 13 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WWUS82 KMLB 011925
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUL 1 2011

FLZ047-053-012015-
OSCEOLA-SOUTHERN BREVARD COUNTY-
325 PM EDT FRI JUL 1 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN BREVARD COUNTY...EASTERN OSCEOLA COUNTY...

* UNTIL 415 PM EDT.

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING IN VICINITY OF 
MELBOURNE AND PALM BAY...EXTENDING WEST ALONG 192 TOWARD DEER PARK.

MOVEMENT WAS SOUTH AND EAST AT 10 MPH.

THESE STORMS WERE ALSO CAPABLE OF WIND GUSTS TO 40 MPH...AND WILL 
MOVE INTO THE GRANT AND KENANSVILLE AREAS.

THE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING 
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. 
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED 
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF 
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY 
FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.

LAT...LON 2787 8048 2792 8049 2794 8052 2787 8049
      2784 8049 2783 8053 2783 8108 2823 8109
      2824 8064 2823 8063 2825 8062 2825 8060
      2808 8056 2798 8049 2787 8045
TIME...MOT...LOC 1922Z 180DEG 10KT 2823 8100

$$

DWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:15 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 1, 3:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT FRI JUL 1 2011

.DISCUSSION...
TROUGH STRETCHING DOWN THE EASTERN SEABOARD AND ACROSS CENTRAL
FLORIDA THIS AFTERNOON. A SURFACE BOUNDARY CURRENTLY LAYS ALONG A
LINE FROM BROOKSVILLE TO CAPE CANAVERAL AND IS SLOWLY DRIFTING
SOUTH AND PRODUCING THUNDERSTORMS. THIS BOUNDARY WILL CONTINUE ITS
CURRENT PATH AND DISSIPATE OVERNIGHT AS IT MOVES OUT OF EAST
CENTRAL FLORIDA. AIR BEHIND THE BOUNDARY IS DRIER AND SO LESS
STORM COVERAGE IS EXPECTED THIS EVENING NORTH OF ABOUT THE I-4
CORRIDOR. THERE HAS BEEN PLENTY OF SUNSHINE AND HEATING TO THE
SOUTH...SO STILL EXPECTING NUMEROUS SHOWERS AND STORMS TO DEVELOP
INTO THIS EVENING. SEA BREEZE HAS FORMED AND WILL CONTINUE TO MOVE
INLAND...ALSO HELPING TO SPARK ACTIVITY. SKIES WILL CLEAR OUT
TONIGHT FROM NORTH TO SOUTH AS DAYTIME STORMS DISSIPATE AND THE
BOUNDARY MOVES OUT OF THE AREA.

SAT/SUN...
UPPER LEVEL RIDGE WILL MOVE BACK INTO THE AREA AND BRING DRIER AIR
AS THE TROUGH EXITS EAST CENTRAL FLORIDA. AS SUCH...RAIN CHANCES
WILL BE MUCH LOWER THAN THE PAST FEW DAYS WITH MAXIMUMS OF AROUND
40 PERCENT ON SATURDAY TO THE SOUTH ON THE TREASURE COAST AND
NEAR LAKE OKEECHOBEE. OTHER PLACES WILL ONLY HAVE NEGLIGIBLE
CHANCES EACH DAY. THE WEEKEND WILL BE A FEW DEGREES
WARMER...ESPECIALLY TOWARDS THE INTERIOR WHERE HIGHS WILL BE IN
THE LOW TO MID 90S.

PREVIOUS DISCUSSION...
FOR THE 4TH OF JULY...MODELS INDICATE A SLIGHT INCREASE IN MOISTURE
AS A DEEPER EAST/SOUTHEAST FLOW DEVELOPS. HOWEVER THIS FLOW REGIME
FAVORS A GREATER CONCENTRATION OF AFTERNOON CONVECTION TOWARD THE
WEST COAST OF FLORIDA. HAVE THEREFORE KEPT RAIN CHANCES ON THE LOW
END WITH 20% ALONG THE COAST AND 30% OVER THE INTERIOR. ISO TO SCT
SHOWERS AND STORMS WILL FORM ALONG THE EAST COAST SEA BREEZE AS IT
MOVES INLAND DURING THE AFT. THEN SHOULD SEE RAIN CHANCES END BY
EARLY EVENING...JUST IN TIME FOR AREA FIREWORK DISPLAYS...AS EAST
COAST SEA BREEZE SHIFTS WEST OF THE AREA. TEMPS WILL REMAIN NEAR TO
SLIGHTLY ABOVE NORMAL WITH SKIES PARTLY CLOUDY DURING THE DAY
BECOMING MOSTLY CLEAR OVERNIGHT.

TUES-THUR...SFC HIGH PRESSURE RIDGE AXIS WILL BUILD FARTHER SOUTH
OVER CENTRAL FLORIDA TUES AND REMAIN OVER THE AREA INTO MUCH OF THE
WORK WEEK. AN INCREASING SOUTHERLY FLOW WILL BEGIN TO GRADUALLY
RAISE MOISTURE VALUES OVER FLORIDA WITH RAIN CHANCES INCREASING.
HIGHS WILL RANGE FROM THE NEAR 90 ALONG THE COAST TO LOW/MID 90S
OVER THE INTERIOR EACH DAY WITH LOWS AROUND THE LOW/MID 70S.

&&

.AVIATION...
AFTERNOON/EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BOARD TODAY.
A SURFACE BOUNDARY CURRENTLY ACROSS BKV TO MCO TO XMR WILL
CONTINUE TO SINK SOUTH...CARRYING STORMS WITH IT. EXPECTING MORE
COVERAGE TODAY SOUTH OF MCO WHERE SKIES HAVE BEEN CLEARER AND MORE
HEATING HAS OCCURRED. ANYWHERE AFFECTED BY STORMS WILL LIKELY DROP
TO IFR CONDITIONS WITH LIFR CONDITIONS IN HEAVY DOWNPOURS. RAIN
CHANCES LESS TOMORROW WITH VFR CONDITIONS EXPECTED THROUGH THE
REST OF THE PERIOD.

&&

.MARINE...
HIGH PRESSURE WILL BUILD BACK INTO THE AREA BEHIND THIS
AFTERNOON/EVENING'S TROUGH. WINDS WILL BE OUT OF THE NORTHEAST
THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS BACK INTO THE
AREA...INCREASING TO 10 TO 15 KTS SATURDAY WITH GUSTS 15 TO 20 KTS
FROM ABOUT CAPE CANAVERAL NORTH. WITH INCREASED NORTHEASTERLY
WINDS...SEAS WILL BUILD TO 3-4 FT OFFSHORE. WAVE PERIODS WILL
GENERALLY BE 8-9 SECONDS WITH SHORTER PERIODS SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  86  72  88 /  20  10   0  10
MCO  73  92  71  92 /  30  10  10  10
MLB  74  87  74  87 /  40  20  10  10
VRB  72  88  71  88 /  40  20  10  10
LEE  73  91  71  92 /  20  10  10  10
SFB  74  92  72  92 /  20  10  10  10
ORL  74  91  72  92 /  30  10  10  10
FPR  72  88  71  88 /  40  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...BOWEN
RADAR/IMPACT WX....MOSES
AVIATION...BOWEN
Hazardous weather outlook, Jul 1, 1:03 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
103 PM EDT FRI JUL 1 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
103 PM EDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
DRIER AIR IS MOVING INTO THE AREA BEHIND A WEAK SURFACE BOUNDARY
CURRENTLY LOCATED ACROSS THE FLORIDA PENINSULA FROM CAPE CANAVERAL
TO THE TAMPA BAY AREA. ONLY SCATTERED SHOWERS ARE EXPECTED IN THE
NORTHEAST FLOW BEHIND THIS BOUNDARY...WITH A THUNDERSTORM POSSIBLE
ALONG THE DIFFUSE SEA BREEZE BOUNDARY IN VOLUSIA COUNTY.

THE EAST COAST SEA BREEZE HAD DEVELOPED SOUTH OF THE BOUNDARY
ALONG THE SPACE AND TREASURE COASTS IN AREAS THAT REMAIN IN DEEP
ATMOSPHERIC MOISTURE. COVERAGE OF SHOWERS AND STORMS WILL INCREASE
THROUGH THE AFTERNOON IN THIS AREA AS THE EAST COAST SEA BREEZE
PUSHES INLAND AND INTERACTS WITH THE SOUTHWARD MOVING BOUNDARY.
OVERALL STORM MOTION WILL BE TOWARD THE EAST AT 10 MPH SOUTH OF
THE BOUNDARY...AND TO THE SOUTH OR SOUTHWEST BEHIND THE BOUNDARY.

STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD
TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. A FEW STRONG STORMS
MAY PRODUCE WIND GUSTS UP TO 50 MPH.

THE ENVIRONMENT WILL ALSO BE FAVORABLE FOR FUNNEL CLOUDS ALONG
ANY BOUNDARY INTERACTIONS THIS AFTERNOON. ALTHOUGH MOST SUMMER
TIME FUNNEL CLOUDS IN FLORIDA DO NOT TOUCH DOWN...PLAY IT SAFE AND
MOVE TO A SAFE LOCATION INDOORS AND AWAY FROM WINDOWS IF YOU SPOT
A FUNNEL CLOUD.

.FLOOD IMPACT...
THE POTENTIAL FOR SEVERAL HEAVY DOWNPOURS EXISTS THIS AFTERNOON.
SOME STORMS MAY MOVE ACROSS THE SAME LOCATIONS...ADDING TO THE
OPPORTUNITY FOR LOCAL AMOUNTS OF 2 TO 3 INCHES. THIS MAY LEAD TO
TEMPORARY FLOODING OF ROADS AND LOW LYING AREAS...ESPECIALLY
WHERE HEAVY RAINFALL HAS FALLEN OVER THE PAST FEW DAYS.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35
KNOTS OVER INLAND LAKES...THE ATLANTIC AND INTRACOASTAL WATERS
THIS AFTERNOON AND EVENING. THE HIGHEST COVERAGE OF STORMS
THROUGH THE REMAINDER OF THE DAY WILL BE ALONG AND SOUTH OF A
WEAK SURFACE BOUNDARY FROM THE ORLANDO METRO EASTWARDS TO CAPE
CANAVERAL. STORM MOTION WILL BE TOWARD THE EAST AT 10 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MOISTURE LEVELS WILL DECREASE SIGNIFICANTLY SATURDAY THROUGH
TUESDAY...RESULTING IN A MUCH LOWER COVERAGE OF DAILY STORMS THAN
OVER RECENT DAYS. STORM COVERAGE IS FORECAST TO RETURN TO NORMAL
SUMMER LEVELS BY THE MIDDLE OF NEXT WEEK. CLOUD TO GROUND
LIGHTNING WILL CONTINUE TO BE THE MAIN STORM HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SPRATT/MOSES

In the hours before

Local storm report, Jul 1, 3:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     FUNNEL CLOUD     4 NNW LAKE JESSUP       28.78N 81.24W
07/01/2011                   SEMINOLE           FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A FUNNEL CLOUD JUST SOUTHEAST OF
            SANFORD INTERNATIONAL AIRPORT.

&&

GUSEMAN
Special weather statement, Jul 1, 3:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT FRI JUL 1 2011

FLZ041-044-046-141-012015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-SEMINOLE-
324 PM EDT FRI JUL 1 2011

...FUNNEL CLOUDS POSSIBLE OVER NORTHERN LAKE COUNTY...SEMINOLE
COUNTY...SOUTHWESTERN VOLUSIA COUNTY...

AT 318 PM EDT...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD TO THE
SOUTHEAST OF SANFORD AIRPORT. THIS STORM WAS ASSOCIATED WITH A LINE
OF STORMS STRETCHING FROM PAISLEY TO MAYTOWN.

ADDITIONAL FUNNEL CLOUDS...GUSTY WINDS UP TO 40 MPH...AND HEAVY
RAINFALL WILL BE POSSIBLE WITH LINE AS IT MOVES SOUTH AT 20 MPH.

MOSES
Special weather statement, Jul 1, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUL 1 2011

FLZ047-053-012015-
OSCEOLA-SOUTHERN BREVARD COUNTY-
325 PM EDT FRI JUL 1 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHERN BREVARD COUNTY...EASTERN OSCEOLA COUNTY...

* UNTIL 415 PM EDT.

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING IN VICINITY OF
MELBOURNE AND PALM BAY...EXTENDING WEST ALONG 192 TOWARD DEER PARK.

MOVEMENT WAS SOUTH AND EAST AT 10 MPH.

THESE STORMS WERE ALSO CAPABLE OF WIND GUSTS TO 40 MPH...AND WILL
MOVE INTO THE GRANT AND KENANSVILLE AREAS.

THE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.

LAT...LON 2787 8048 2792 8049 2794 8052 2787 8049
      2784 8049 2783 8053 2783 8108 2823 8109
      2824 8064 2823 8063 2825 8062 2825 8060
      2808 8056 2798 8049 2787 8045
TIME...MOT...LOC 1922Z 180DEG 10KT 2823 8100

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:57 PM EDTSevere Thunderstorm WarningMLBIndian River48 min
Jul 1, 5:16 PM EDTSpecial Marine WarningMLB89 min
Jul 1, 5:18 PM EDTSevere Thunderstorm WarningMLBSaint Lucie42 min
Jul 1, 5:42 PM EDTSpecial Weather StatementMLBOkeechobee63 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.